MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER
Model Number NEXHD1553201
Health Effect - Clinical Codes Fever (1858); Staphylococcus Aureus (2058); Alteration In Body Temperature (2682); Test Result (2695)
Date of Event 01/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device has been disposed; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Study (b)(4): the nexsite device was successfully placed on (b)(6) 2017.On (b)(6) 2017, the patient presented with fever and chills and a wbc serum count of 28,000.Microbiological analysis was completed on a swab taken from the catheter exit site and on a peripheral blood sample.Both samples tested positive for staphylococcus aureus.No central bloods were taken.Vancomycin was given; however it was decided to remove the catheter on (b)(6) 2017 and the event resolved on the same date.The doctor indicated that there was no other apparent source of infection, but did wonder did the issue arise due to the patient having a non tunneled catheter.Prior to placement, the patient was dialysing with a non-tunneled hemodialysis catheter.The non tunneled catheter was not removed as a result of any complication and the patient had no symptoms of infection on the day on enrollment.
 
Event or Problem Description
Conclusions of the cec (clinical events committee) following adjudication of the adverse event: crbsi with exit site infection.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6383304
Report Number3008110587-2017-00003
Device Sequence Number18963090
Product Code MSD
UDI-Device Identifier05391525640044
UDI-Public(01)05391525640044(17)010417(10)43968
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2017
Device Model NumberNEXHD1553201
Device Catalogue NumberNEXHD1553201
Device Lot Number43968
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age33 YR
Patient Weight73